Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 20, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 17, 2001, 9:30 PM EDT for Adams County, Brown County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2001, 9:30 PM EDT (01:30 UTC)
- Expired
- Jul 17, 2001, 11:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Adams County, OH, Brown County, OH
The radar
The Cincinnati radar (KILN), 60 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 180131 FFWILN OHC001-015-180330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 930 PM EDT TUE JUL 17 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... BROWN COUNTY IN SOUTHWEST OHIO... ADAMS COUNTY IN SOUTHWEST OHIO... * UNTIL 1130 PM EDT... * SOME LOCATIONS IN THE WARNING AREA INCLUDE... GEORGETOWN... PEEBLES... RIPLEY... SARDINIA... SEAMAN... WEST UNION... WINCHESTER... DOPPLER RADAR AND WEATHER SPOTTERS INDICATE OVER 2 INCHES OF RAIN HAS FALLEN OVER NORTHERN ADAMS AND BROWN COUNTIES SINCE 730 PM. ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 1030 PM...PRODUCING UP TO AN INCH ADDITIONAL RAIN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:15 PM EDT, 6 hours 15 minutes earlier.
Area forecast discussion, Jul 17, 3:15 PM EDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 315 PM EDT TUE JUL 17 2001 19Z SFC ANALYSIS INDICATED A WEAK FRONTAL BOUNDARY ACROSS THE GREAT LAKES STATES. AN OUTFLOW BOUNDARY WAS APPARENT ON THE KILN 88D BTWN ILN AND CMH. SCT SHRA/TSRA WERE OCCURING ACROSS FA. A MORE ORGANIZED AREA OF SHRA/TSRA WERE DROPPING SEWD ACROSS NRN IN. XPCT MCS OVER NRN IN TO MOVE SEWD INTO FA DURING THE LATE PM AND EVENING HOURS. THIS SHOULD BRING MORE WIDESPREAD COVERAGE OF SHRA/TSRA THAN TODAY. WL CARRY LIKELY POPS ALL AREAS TONIGHT. PROGRESSIVE NATURE OF SHRA/TSRA SHOULD PREVENT EXCESSIVE AMOUNTS SO WL NOT MENTION HEAVY RAIN IN FCST. DO NOT TRUST MODEL TIMING FOR THE WED-THU TIME FRAME. SYNOPTIC ENVIRONMENT SUGGESTS THAN ATMOSPHERE WL BE UNSTABLE WITH A BOUNDARY NEARBY THROUGH THOSE PERIODS. XPCT SHRA/TSRA TO PERIODICALLY MOVE FROM NW TO SE ACROSS FA SO WL CARRY CHC POPS. BEST CHANCE OF SVR WL BEE WED PM OR EVENING IF WE GET MORE SS THAN TODAY. TEMPS ARE TOUGH DUE TO UNCERTAINTY OF SHRA/TSRA PLACMENT. WL STICK CLOSE TO GUIDANCE. .ILN...NONE. WILKINSON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:00 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 60 min |
| Jul 17, 8:36 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 54 min |
| Jul 17, 9:30 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 45 min |
| Jul 17, 11:38 PM EDT | Flash Flood Warning | ILN | Butler, Clermont, Preble, Warren | 4 hr |
| Jul 17, 11:50 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 40 min |
| Jul 18, 12:05 AM EDT | Severe Thunderstorm Warning | ILN | Clermont | 55 min |
| Jul 18, 12:09 AM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 36 min |
| Jul 18, 2:10 AM EDT | Flash Flood Warning | ILN | Adams, Brown | 110 min |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.